Paracetamol is known as a medicine to ease a and a pain reliever such as for headache, toothache, menstrual period pain and muscle pain. But routine use of paracetamol can cause asthma, nasal allergies and eczema in adolescents.
Based on a research conducted on more than 300 thousand teen participants who are aged 13-14 years, showed that participants who take paracetamol at least once a month are 2.5 times more likely to have asthma.
Even participants who only takes the medicine once a year, 30-50 percent may develop asthma. Studies are also associated with nasal allergies and eczema.
For eczema, people who consume paracetamol once a year, are one-third times more likely to have eczema skin condition. And a use of once a month develop eczema in less than two-fold.
According to a research team from the Medical Research Institute, New Zealand, although they are not able to determine whether paracetamol clearly causes an increased risk of asthma, eczema and nasal allergies, but there is plenty of evidence which develops and lead to this case.
Researchers thinks that paracetamol as a painkiller that is antipyretic or analgesic, can disrupt the immune system and causes inflammation in the airways. The results have been published in the American Journal of Respiratory and Critical Care Medicine.
“It was found that paracetamol is widely used by almost half of patients suffering from severe asthma. It actually can be prevented by avoiding the use of paracetamol,” explained Dr Richard Beasley, professor of medicine and lead author of the study, according to the Telegraph.
According to Dr. Beasley, from all patients with severe asthma associated with the use of paracetamol is approximately 40 percent. This shows the causal relationship which is clear enough.
“Controlled experiments are needed to further examine the relationship of this case and to guide the use of antipyretics. Not only in children and adolescents, but also in pregnant women and adults,” says Dr. Beasley.Tagged with: antipyretics, asthma, Eczema, eczema skin condition, nasal allergies, Paracetamol, severe asthma,